Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

High BP, hair fall, on amlopres, not available in market, now taking amlogard. Side effects of medication ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions

My name is XXXXXXX and i am 27 years old.I have High BP and i was prescribed a drug called Amlopres made up cipla (Amlodipine) 10 mg.Till recently the drug is not available at the store and the pharmacist prescribed me a different drug called AMLOGARD made by pfizer....Could you please suggest me a different drug or confirm if the drug i am having is fine...also on having the above prescription doesnt cause hair loss.....Thanks
Posted Thu, 12 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Sujeet N Charugulla 28 minutes later

Thanks for your query.

I shall address your concern based on your current given information.

I understand you need help with your Amlodipine prescription.

1. Yes, now only a combination of Amlodipine with Atenolol is available with Cipla.
2. Amlogard also contains Amlodipine. Check if it is the same 10 mg dosage.
3. Amlodipine causes hair loss in 0.56% of users till date.

I hope I have answered your concern on a broad sense now.

I will be available for follow up queries if any.

Above answer was peer-reviewed by
Follow-up: High BP, hair fall, on amlopres, not available in market, now taking amlogard. Side effects of medication ? 15 hours later
thanks for the if i have amlogard am i lacking anything from what cipla has to cure doc....As i see you mentioned cipla is a combination of amlodipine and atenolol does amlogard also have atenolol.....if not,Please suggest me an alternative...thank you
Answered by Dr. Sujeet N Charugulla 52 minutes later
Thanks for the follow up.

No. As i said Cipla is currently marketing that combination only.

But, as you have been prescribed only Amlodipine and not Atenolol, Amlogard is OK.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor